Alert archive / Indiana / Flash Flood Warnings in 2008

Flash Flood Warning 1, NWS Northern Indiana

January 7, 2008Elkhart County, LaPorte County, Saint Joseph County, Indiana; Berrien County, Cass County, Saint Joseph County, Michigan

NWS Northern Indiana issued this flash flood warning at Jan 7, 2008, 10:06 PM EST for Elkhart County, LaPorte County, Saint Joseph County, Indiana; Berrien County, Cass County, Saint Joseph County, Michigan. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 7, 2008, 10:06 PM EST (03:06 UTC)
Expired
Jan 8, 2008, 4:00 AM EST
In force
6 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

Counties Elkhart County, IN, LaPorte County, IN, Saint Joseph County, IN, Berrien County, MI, Cass County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 3.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2008-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2008-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 333 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
333 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIWX 080312
FFWIWX
INC039-091-141-MIC021-027-149-080900-
/O.NEW.KIWX.FF.W.0001.080108T0306Z-080108T0900Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1006 PM EST MON JAN 7 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BERRIEN COUNTY IN SOUTHWEST MICHIGAN
  CASS COUNTY IN SOUTHWEST MICHIGAN
  ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN
  LA PORTE COUNTY IN NORTHWEST INDIANA
  ST. JOSEPH COUNTY IN NORTHWEST INDIANA
  ELKHART COUNTY IN NORTHERN INDIANA

* UNTIL 400 AM EST/300 AM CST/

* AT 1003 PM EST...LAW ENFORCEMENT OFFICIALS REPORTED RISING WATER 
  IN MANY AREAS DUE TO THE COMBINATION OF HEAVY RAIN AND SATURATED 
  GROUND FROM THE RECENT SNOW MELT.

* ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN
THE WARNED AREA THROUGH 100 AM EST.

FLOODED ROADS AND QUICKLY RISING STREAMS...CREEKS AND CULVERTS CAN 
BE EXPECTED INTO THE EARLY MORNING HOURS. THIS IS VERY DANGEROUS AS 
FLOODING CAN BE DIFFICULT TO SEE AT NIGHT. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.


LAT...LON 4225 8622 4207 8625 4207 8530 4177 8530
      4175 8566 4145 8566 4146 8606 4149 8607
      4149 8654 4128 8692 4171 8695 4191 8660
      4223 8637
TIME...MOT...LOC 0306Z 180DEG 0KT 4182 8630

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jan 7, 3:16 PM EST, 6 hours 50 minutes earlier.

Area forecast discussion, Jan 7, 3:16 PM EST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
316 PM EST MON JAN 7 2008

.SHORT TERM...
UNSEASONABLE WARM, MOIST AIRMASS OVER THE AREA THIS AFTERNOON WITH
TEMPS IN THE L-M60S. FRONTAL BOUNDARY SEPARATING SUB-TROPICAL
AIRMASS FROM CLOSER TO NORMAL 30S TO THE NW, CURRENTLY EXTENDS FROM
CENTRAL MI TO IA TO THE TX PHDL. SHRTWV OVER THE SWRN U.S. IS
EXPECTED TO TRACK INTO THE SRN PLAINS TONIGHT AND THEN LIFT NE INTO
THE GRTLKS BY TUE NGT. INTENSIFYING SFC LOW SHOULD LIFT NE FROM THE
SRN PLAINS TONIGHT ACROSS IL AND TO MI BY TUE EVE. INCREASING LOW
LEVEL WAA AND UPR LEVEL DIV IN RIGHT ENTRANCE REGION OF UPR LEVEL
JET WILL COMBINE WITH VERY MOIST AIRMASS (PRECIP WATER>1) RESULTING
IN WIDESPREAD SHOWER DEVELOPMENT TONIGHT. WK ELEVATED INSTABILITY
MAY ALSO SUPPORT SOME THUNDERSTORM DEVELOPMENT. HEAVY RAINFALL ALSO
A GOOD POSSIBILITY OVERNIGHT...ESPECIALLY ACROSS NWRN PORTION OF
THE CWA. THIS AREA IS PRIMED FOR A FLOOD EVENT BY RECENT LARGE
SNOWMELT. NUMEROUS RIVER FLOOD WARNINGS HAVE ALREADY BEEN ISSUED IN
THIS AREA BASED ON MELTED SNOWPACK AND QPF OF 1-1.5 WHICH IS A
CONSERVATIVE ESTIMATE. FFA REMAINS IN EFFECT FOR MOST OF THE AREA.
QPF A LITTLE LOWER WITH LESS SNOWMELT SE SO LEFT THIS AREA OUT OF
THE FFA FOR NOW.

THERE WILL BE STRONG S-SW WINDS IN WARM SECTOR OF THE STORM TOMORROW
WITH MODELS INDICATING 900MB WINDS AROUND 60KT. BUFKIT MOMENTUM
TRANSFER METHOD SUGGESTS THESE STRONG WINDS WILL NOT COMPLETELY MIX
DOWN TO THE SFC DURING MOST OF THE DAY... HWVR... WINDS SHOULD BE
NEAR WIND ADVISORY CRITERIA.

CDFNT ASSOCIATED WITH INTENSIFYING LOW OVER MI SHOULD SWEEP ACROSS
THE CWA DURING THE AFTN/EVE. STRONG LINEAR FORCING ALONG THE FRONT
SUGGESTS SQUALL LINE DEVELOPMENT PSBL AS WK SFC BASED INSTABILITY
DEVELOPS IN ITS VCNTY. THIS LINE OF CONVECTION COULD TAP THE HIGH
WINDS ALOFT WITH DAMAGING SFC WIND GUSTS AROUND ITS PASSAGE AND HAVE
ADDED THIS POTENTIAL TO TOMORROWS FCST.

DOUBTFUL BASED ON 12Z MODEL RUNS IF CDFNT WILL MOVE THROUGH ERN
PORTION OF CWA BY 00Z WED, SO EXTENDED TSTM CHANCES INTO TUE EVE IN
THIS AREA. STRONG CAA BEHIND THE FRONT WITH SOME WRAP AROUND
SHOWERS PSBL OVERNIGHT AND TEMPS FALLING CLOSER TO NORMAL WITH LOWS
IN THE L-M30S.

&&

.LONG TERM...
WEDNESDAY THROUGH MONDAY

LONG TERM PERIOD WILL FEATURE A GRADUAL SHIFT FROM ABOVE NORMAL TO
AT OR SLIGHTLY BELOW NORMAL BY THE END OF THE PERIOD. LONG WAVE
TROUGH OVER THE WESTERN US WILL SHIFT EAST AND ALLOW BLOCKED UPPER
AIR PATTERN TO BECOME PROGRESSIVE WITH NUMEROUS MID LEVEL IMPULSES
TOPPING THE BUILDING UPPER RIDGE IN THE EASTERN PACIFIC. THIS
RIDGING FEATURED OVER THE EASTERN PACIFIC WILL GRADUALLY SHIFT EAST
INTO THE WESTERN US AND HELP SET THE STAGE FOR ANOTHER COLD
INTRUSION EARLY NEXT WEEK BEHIND AN ADVANCING DISTURBANCE. CURRENT
INDICATIONS STILL HIGHLIGHT THURSDAY NIGHTS SYSTEM AS THE MAIN
CONCERN AT THIS POINT...DUE TO SNOW ACCUMULATION POTENTIAL. CURRENT
MODEL GUIDANCE HAS BEEN HANDLING THE OVERALL LONG TERM PATTERN WELL
WITH FAIR AGREEMENT BETWEEN THE GFS/ECMWF/AND GEM. HOWEVER...WITH
HIGH VARIABILITY ON THURSDAYS SYSTEM...HAVE CONTINUED TO TREND THE
FORECAST TO THE MEAN NAEFS SOLUTION WHICH HAS GOOD RUN TO RUN
CONSISTENCY. TRUE SYSTEM PATH WILL HIGHLY DEPEND ON THE
STRENGTH/DEPTH/AND RESULTING PATH OF THE MID LEVEL WAVE. 12Z GFS
RUNS IS DEEPER/AND FARTHER NORTH WITH THE MID LEVEL
IMPULSE...RESULTING IN A WESTWARD SHIFT IN THE SURFACE
WAVE....LEADING TO A WARMER SOLUTION.

THURSDAY INTO FRIDAY...HAVE RAISED POPS PER MEX TRENDS AND EXCELLENT
RUN TO RUN CONSISTENCY OF AN UPPER LEVEL WAVE AND ASSOCIATED SFC
WAVE PUSHING THROUGH THE REGION. HAVE ALLOWED RAIN SNOW WORDING TO
RIDE AS PRECIP TYPE WILL HIGHLY DEPEND ON THE STRENGTH AND TRACK OF
THE MID LEVEL IMPULSE TRAVERSING THE REGION. THE STRONGER MORE
FARTHER NORTH WAVE THAT THE GFS DEPICTS IS ALLOWING FOR A WEST SHIFT
IN THE SFC WAVE AS MENTIONED ABOVE. THIS WOULD SHIFT BEST
FRONTOGENETICAL FORCING FARTHER WEST...ALLOWING BETTER CHANCES FOR
RAIN AND LESS SNOW. HOWEVER...THIS SOLUTION DOES NOT SEEM AS
REASONABLE AS THE ECMWF...WHICH DEVELOPS A SFC LOW OVER THE TX/LA
BORDER WHERE THE BEST BAROCLINIC ZONE AND DIFF PVA WILL EXIST TO
PROMOTE CYCLOGENESIS...UNLIKE THE CENTRAL PLAINS AS THE GFS
CURRENTLY DEPICTS. ESPECIALLY WITH WITH POTENTIAL FOR SOUTHWARD
DIGGING PER ROBUST MID LEVEL WIND FIELDS. THIS ALSO LINES UP WELL
WITH THE ENSEMBLE RUNS OF THE NAEFS AND THE GEM. BOTTOM
LINE...THINKING ACCUMULATING SNOW CHANCES STILL LOOK GOOD OVER SOME
PART OF THE CENTRAL OR WESTERN CWA. HOWEVER...WITH UNCERTAINTY IN
SYSTEM TRACK AND TIMING...HAVE RETAINED RAIN/SNOW WORDING IN THE
CENTRAL AND WESTERN PORTION OF THE FA. WOULD NOT BE SURPRISED TO SEE
ACCUMS OF A FEW INCHES THERE.

COOLER AIR WILL MOVE INTO THE REGION FOLLOWING THIS SYSTEM FOR THE
WEEKEND ALLOWING TEMPS TO FALL BACK TO NORMAL. CLIPPER LIKE SYSTEM
PROGGED FOR SUNDAY MAY BRING SNOW TO REGION. WITH POOR CONFIDENCE IN
TRACK AND TIMING WITH THIS SYSTEM HAVE RETAINED 30 POPS AT THIS
TIME. SUSTAINED NW UPPER FLOW WITH RIDGING OVER THE WESTERN US WILL
ALLOW A PIECE OF MODIFIED ARCTIC AIR FROM CENTRAL CANADA TO SPILL
INTO THE REGION IN THE MONDAY-TUESDAY TIME FRAME. HAVE CONTINUED TO
TREND TEMPS DOWN IN THIS PERIOD. ALSO INTRODUCED LOW  POPS FOR
MONDAY WITH UNSETTLED NW FLOW AND LAKE SNOW CHANCES.

&&

.AVIATION...
SCATTERED SHOWERS CONTINUE ACROSS NORTHWESTERN INDIANA INTO
SOUTHWEST LOWER MICHIGAN. THIS TREND IS EXPECTED TO CONTINUE
THROUGH THE AFTERNOON AND EARLY EVENING HOURS. SHOWERS ARE
EXPECTED TO BECOME MORE NUMEROUS THROUGH THE EVENING HOURS AS
SHORTWAVE TROUGH/COLD FRONT APPROACHES THE AREA. IT IS POSSIBLE A FEW
THUNDERSTORMS COULD OCCUR...BUT NOT SUFFICIENT CONFIDENCE TO
INCLUDE IN THE TAFS SO WILL ADD CB AT SOUTH BEND. RAIN WILL
POSSIBLY BE HEAVY AT TIMES AND COULD REDUCE VISIBILITY TO 3SM.
RAIN SHOULD BE LIGHTER AT FORT WAYNE AND THUS VISIBILITY SHOULD
REMAIN AT OR ABOVE 6SM THROUGHOUT THE PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH FROM 7 PM EST /6 PM CST/ THIS EVENING THROUGH
     TUESDAY EVENING FOR INZ003>009-012>018-020-022>025.

MI...FLOOD WATCH FROM 7 PM EST THIS EVENING THROUGH TUESDAY EVENING
     FOR MIZ077>081.

OH...FLOOD WATCH FROM 7 PM EST THIS EVENING THROUGH TUESDAY EVENING
     FOR OHZ001-002-004-005-015.

LM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...TAYLOR
LONG TERM...CHAMBERLAIN
AVIATION...REHBEIN
Hazardous weather outlook, Jan 7, 3:11 PM EST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 PM EST MON JAN 7 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-082015-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
311 PM EST MON JAN 7 2008 /211 PM CST MON JAN 7 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAVY RAINFALL TONIGHT AND TUESDAY COMBINED WITH RECENT SNOW MELT
WILL LIKELY RESULT IN RIVER FLOODING AND FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. A FLOOD WATCH IS IN EFFECT FOR THIS EVENING
INTO TUESDAY ROUGHLY NORTH OF A PERU TO DEFIANCE LINE.

THUNDERSTORMS WILL BE POSSIBLE TONIGHT. THESE STORMS WILL HAVE
THE ABILITY TO CREATE STRONG WIND GUSTS TO 50 MPH ALONG WITH SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RIVER FLOODING AND FLOODING OF LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY TO BEGIN TUESDAY DUE TO HEAVY RAINFALL AND THE FLOODING MAY
CONTINUE WELL INTO THE OUTLOOK PERIOD. A FLOOD WATCH REMAINS IN
EFFECT NORTH OF A PERU TO DEFIANCE LINE ON TUESDAY.

A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG
THE COLD FRONT AS IT CROSSES THE AREA TUESDAY AFTERNOON AND
EVENING. THIS LINE MAY CONTAIN DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY. REPORTS OF ANY
FLOODING WILL ALSO BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-082015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
311 PM EST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND THIS
EVENING. ISOLATED TO SCATTERED THUNDERSTORMS WITH GUSTY WINDS ARE
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY AS A COLD FRONT MOVES THROUGH
THE AREA. THESE STORMS MAY CONTAIN BRIEF STORM FORCE WINDS.

CONDITIONS WILL LIKELY BE HAZARDOUS FOR SMALL CRAFT TUESDAY
AFTERNOON INTO WEDNESDAY...AND AGAIN LATE IN THE PERIOD ON FRIDAY
INTO SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Jan 7, 8:41 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
841 PM EST MON JAN 07 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TSTM WND GST     WANATAH                 41.43N  86.89W
01/07/2008  M75 MPH          LA PORTE           IN   AMATEUR RADIO

            MEASURED WINDSPEED 70 TO 75 MPH

&&

EVENT NUMBER 00598

LMK
Local storm report, Jan 7, 8:45 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
845 PM EST MON JAN 07 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HAIL             2 W WANATAH             41.43N  86.93W
01/07/2008  M0.75 INCH       LA PORTE           IN   AMATEUR RADIO

            HAIL OBSERVED 2 MILES WEST OF WANATAH

&&

EVENT NUMBER 00600

LMK
Local storm report, Jan 7, 9:33 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
933 PM EST MON JAN 07 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0929 PM     TSTM WND DMG     SHERWOOD                42.00N  85.24W
01/07/2008                   BRANCH             MI   TRAINED SPOTTER

            LARGE TREE DOWNED 2 MILES WEST OF SHERWOOD

&&

EVENT NUMBER 00601

LMK
Local storm report, Jan 7, 9:39 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
939 PM EST MON JAN 07 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0938 PM     TSTM WND GST     GOSHEN                  41.58N  85.84W
01/07/2008  M62 MPH          ELKHART            IN   AMATEUR RADIO

&&

EVENT NUMBER 00602

ELB
Local storm report, Jan 7, 9:44 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
944 PM EST MON JAN 07 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0937 PM     TSTM WND GST     5 N COLDWATER           42.01N  85.00W
01/07/2008  M65 MPH          BRANCH             MI   AMATEUR RADIO

&&

EVENT NUMBER 00603

LMK
Local storm report, Jan 7, 10:00 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1000 PM EST MON JAN 07 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0957 PM     FLOOD            SOUTH BEND              41.68N  86.27W
01/07/2008                   ST. JOSEPH         IN   TRAINED SPOTTER

            SEVERAL STREETS FLOODED ON THE NORTHWEST SIDE OF SOUTH
            BEND

&&

EVENT NUMBER 00604

SKIPPER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 7:23 PM ESTSevere Thunderstorm WarningIWXLaPorte67 min
Jan 7, 8:23 PM ESTSevere Thunderstorm WarningIWXFulton, LaPorte, Marshall, Pulaski, Starke, White67 min
Jan 7, 8:55 PM ESTSevere Thunderstorm WarningIWXElkhart, LaGrange, Saint Joseph65 min
Jan 7, 9:22 PM ESTSevere Thunderstorm WarningIWXElkhart, Fulton, Kosciusko, Marshall, Miami, Wabash38 min
Jan 8, 5:53 AM ESTRiver Flood WarningIWXElkhart, Noble5 days
Jan 8, 5:53 AM ESTRiver Flood WarningIWXElkhart12 days
Jan 8, 5:53 AM ESTRiver Flood WarningIWXElkhart, Saint Joseph9 days
Jan 8, 5:53 AM ESTRiver Flood WarningIWXElkhart, Saint Joseph10 days
Jan 8, 7:18 AM ESTFlash Flood WarningIWXCarroll, White12 hr
Jan 8, 10:04 AM ESTRiver Flood WarningIWXCass, Miami, Wabash5 days
Jan 8, 11:17 AM ESTRiver Flood WarningIWXElkhart24 hr
Jan 7, 8:45 PM ESTSevere Thunderstorm WarningIWXBranch, Saint Joseph60 min
Jan 7, 9:45 PM ESTSevere Thunderstorm WarningIWXHillsdale45 min

Nearby

Flash Flood Warnings in Indiana, 2008Flash Flood Warnings in Michigan, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.